Alert archive / Utah / Wind Advisories in 2019
Wind Advisory 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Apr 28, 2019, 6:10 AM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2019, 6:10 AM MDT (12:10 UTC)
- Expired
- Apr 28, 2019, 9:23 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
353 WWUS75 KSLC 281210 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 610 AM MDT Sun Apr 28 2019 UTZ005-281800- /O.NEW.KSLC.WI.Y.0007.190428T1210Z-190428T1800Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 610 AM MDT Sun Apr 28 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect until noon MDT today. * AFFECTED AREA...Great Salt Lake Dessert and Mountains. * WINDS...Northwest 15 to 25 mph with gusts up to 50 mph. * TIMING...Through noon today. * IMPACTS...Strong cross winds will result in difficult travel for high profile vehicles along I-80 and State Route 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
749 WWUS75 KSLC 281523 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 923 AM MDT Sun Apr 28 2019 UTZ005-281630- /O.CAN.KSLC.WI.Y.0007.000000T0000Z-190428T1800Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 923 AM MDT Sun Apr 28 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Salt Lake City has cancelled the Wind Advisory. Winds remain gusty, but will continue to gradually diminish through the day. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:53 AM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 28, 3:53 AM MDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 353 AM MDT Sun Apr 28 2019 .SYNOPSIS... A relatively dry cold front will push through Utah today bringing cooler temperatures for the start of the week. Unsettled weather is then expected through the first half of the week as a warm storm system impacts mainly southern Utah on Monday, and cooler storm system impacts much of the state Tuesday into Wednesday. && .SHORT TERM (Through 00Z Thursday)... A potent storm system bringing blizzard conditions to Montana this morning will shift eastward into the Dakotas this evening. A trailing surface front will be forced southward across Utah today, ushering in a cool, dry airmass across northern Utah that will limit high temperatures 5-10 below normal, and 10-15 degrees cooler than yesterday. This will mainly be a dry frontal passage with limited moisture and forcing along the boundary, although some isolated or widely scattered showers cannot be completely ruled out. As the baroclinic zone tightens across central to southern Utah this afternoon and tonight, isolated to scattered showers and thunderstorms are expected to develop there with afternoon heating. Our attention then turns to the filling Pacific low that moves onshore in southern California Monday morning before weakening to an open wave moving through the Four Corners by Monday night. A subtropical moisture tap will surge into southern and central Utah on Monday with southerly to southwesterly flow ahead of the trough. This will be widespread showers and thunderstorms across southern Utah, as well as up through the Swell and Castle Country. The opening wave will become fairly progressive as it tracks through southern Utah, which will limit the duration of moderate precipitation to Monday afternoon and evening. Thus precipitation totals are expected to largely run between a quarter of an inch to three quarters of an inch. However localized areas in favored upslope locations, or under heavier showers/thunderstorms could see totals over an inch. Snow levels across southern Utah will largely be above 8-9kft, so while there will accumulating mountain snow above this, any impacts would be very limited. Forecast models have continued to trend northward with the northern edge of precipitation over the last few cycles. Have increased PoPs to chance as far north as a line from Salt Lake City to Evanston. Dry low-level air feeding in from the north across northwest Utah will remain the limiting factor for precipitation on this northern fringe, with virga, sprinkles or very light showers possible there. After a break in precipitation through Tuesday morning in the wake of the departing wave, a secondary cooler storm system will impact the area late Tuesday through Wednesday morning. This northern branch storm system tracks from the Pacific Northwest Tuesday morning across northern Utah by Tuesday night. A tightening baroclinic structure across central Utah late Tuesday into Tuesday evening will serve as the focus for the most steady moderate to locally heavy precipitation. South of this boundary, scattered showers and thunderstorms are possible across southern Utah Tuesday afternoon and early evening. Forecast models continue to show some variability in the exact placement of this heavier swath of precipitation, however, the consensus remains across central Utah. Snow levels will fall markedly in the cold air advection behind the frontal boundary, as 700 mb temperatures fall to -8 to -9C by Wednesday morning across northern Utah. Thus there may be a brief period late Tuesday night for some lake enhancement southeast of the Great Salt Lake before drier air rapidly builds in behind the departing storm system Wednesday morning. So while there could be some snow to near the valley floors in northern Utah Wednesday morning, the limiting factor for any accumulations will be the rapidly departing moisture by the time the cold air arrives. .LONG TERM (After 00Z Thursday)... Amplified weather pattern over western North America and the eastern Pacific will deamplify as the strong ridge over Alaska moves northward and the closed low over northern Alberta and British Columbia retrogrades westward. As a result, the baggy troughiness over the Great Basin will disappear and a more zonal flow will ensue. The EC ensemble mean is most bullish with this scenario and have leaned in this direction. The one fly in the ointment is how the models handle the closed low off the California coast. The EC ensemble mean weakens it and only allows a very minor reflection of it cross the CWA, and that is not until after the extended period ends. The GFS operational, EC operational and GFS ensemble mean all hold the closed low's integrity together longer and move it in faster into the Great Basin over the weekend. Since the latest GFS ensemble mean is trending somewhat weaker with the closed low/trough, towards the EC solution, have sided with the EC ensemble and lowered PoPs for the weekend. Temperatures will warm to several degrees above normal Friday through Sunday. && .FIRE WEATHER... Closed low off the California coast will draw moisture northward across the southeastern half of Utah Monday and Monday night while a passing trough to the north will bring dry but cooler air in across the north today and Monday. A secondary trough will cross the area Tuesday bringing cool and wet conditions to most areas. Drier and warmer weather returns for the second half of the week. && .AVIATION... VFR conditions will prevail at the SLC terminal through the TAF period. Southeast winds will increase some through 12-13Z, then shift to northwest with the arrival of a dry cold front. Northwest winds will increase with gusts over 20kts after 15-16Z with a 30% chance of exceeding 26 kts through 23Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Church LONG TERM...Struthwolf FIRE WEATHER...Struthwolf AVIATION...Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 27, 8:37 AM MDT, 21 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 837 AM MDT Sat Apr 27 2019 UTZ001>016-019>021-517-518-WYZ021-281300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 837 AM MDT Sat Apr 27 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms may bring locally gusty winds across portions of south central Utah this afternoon and evening. Warming temperatures will accelerate snowmelt at the mid and high elevations. This will lead to streams and rivers running high, fast and cold across the outlook area through the remainder of the Spring. Monitor children and pets closely near these waterways. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms may bring locally heavy rainfall Monday through Tuesday, especially across central and southern Utah. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:26 PM MDT | Hard Freeze Warning | SLC | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.